Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is pregnancy possible despite taking Postinor-2?

Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3347 Questions

default
Posted on Mon, 9 Apr 2018 in Women's Health
Question: I had unprotected sex on 6/11 on the last day of my period and took Postinor 2 within less than 24h later. Since then I had some yellow brown discharge and today on 11/11 I have some reddish brown bleeding. Ive been having nausea, some headaches, lower abdominal pain and cramps after taking Postinor 2. I have irregular periods where I miss periods for a month and have more than a 28 day menstrual cycle when I do have my period. I experience frequent stress, anxiety and low blood pressure. Could I be pregnant or is this more of a stress and side effects of the Postinor?
doctor
Answered by Dr. Richa Agarwal 18 minutes later
Brief Answer:
Side effects of postinor.

Detailed Answer:
Hello dear,
Thanks for trusting hcm about your health care.
I have gone through your history and understand your concerns.
In your case,the chances of pregnancy are almost nil and these symptoms are most likely due to side effects of postinor.
Period may get delayed for 10-15 days due to postinor.
You should wait and watch for your menses for 7 days more from your expected period date,otherwise get your home urine pregnancy test to rule out pregnancy (if not resume your menses).
Hope found useful, feel free to ask more information.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal 22 hours later
Thank you for your answer doctor. During the afternoon of 11/11 and today 12/11 I am bleeding quite heavy as if Im having my menses. The blood is quite similar to my menses, bright red and dark red. However my menses had came this month on 2/11 but for only short number of days and it is usually irregular.

Is this a withdrawal bleeding caused by the Postinor or am I having a period yet again?

At the moment I have lesser lower back pain and no more nausea and headache.
Does this mean the Postinor has worked and I can rule out being pregnant?
doctor
Answered by Dr. Richa Agarwal 4 hours later
Brief Answer:
Withdrawal bleeding.

Detailed Answer:
Hello dear,
You are always welcome.
It is withdrawal bleeding caused by I pill due to hormonal imbalance.
Withdrawal bleeding is only a side effect of I pill,it is nothing to do with pregnancy.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Richa Agarwal 17 hours later
Thanks Doctor.

Does this mean also the withdrawal bleed also counts as my period?

Or do I have to wait for the ''true'' period next month?

Because my periods are usually irregular and I read Postinor usually ''reset'' the body cycle.
doctor
Answered by Dr. Richa Agarwal 58 minutes later
Brief Answer:
You have to wait for your menses.

Detailed Answer:
Hello dear,
Withdrawal bleeding is only a side effect of postinor.
You have to wait and watch for your true menses,it can be delayed due to emergency pill( hormonal imbalance).
Hope found useful, feel free to ask more information.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal 4 hours later
Thank you Doctor.

Today on 13/11 my bleeding has become lighter, dark brown but I continue to experienced abdominal cramps, more on my left side.

I also broke out acne on my face since yesterday.

Are all these side effects of Postinor? Im also been under alot of work stress.
doctor
Answered by Dr. Richa Agarwal 40 minutes later
Brief Answer:
All could be due to hormonal imbalance caused by postinor.

Detailed Answer:
Hello dear,
Yes,these all are the symptoms of postinor due to hormonal imbalance.
Hope found usefu.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Richa Agarwal 44 hours later
Thank you doctor.

Today on 15 Nov it seems the nausea have subsided. But the abdominal cramps still persist particularly near my pelvis area and I have an urge to urinate more. (maybe because Im more stressed?) I dont have any discharge today. How long will these side effects last? The cramps are uncomfortable but it gets worse as my anxiety strikes. Kindly do advise.
doctor
Answered by Dr. Richa Agarwal 1 hour later
Brief Answer:
You can take antispasmodic.

Detailed Answer:
Hello dear,
You can take green tea and antispasmodic for your pain.
It will relief in few more days.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Anxiety

doctor1 MD

i m am 52 yrs old. i have complex partial seizures, extreme anxiety, add, and the dreaded menopause. I take 4 draws from a marijauna cigarette...

doctor1 MD

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety...

doctor1 MD

I had sex on Thursday. It was unprotected and he accidently came in me. I took a Plan B pill about 2 hours after I came home, but realized it was 2...

doctor1 MD

Hi, I think I am in perimenopause and when I get in bed at night sometimes I m aware of my heartbeat and sometimes it feels like fluttering or...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?